Hail, Morris
- When
- May 5, 5:32 PM CST
- Where
- Morris County, 3 mi WNW of Council Grove
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.667, -96.533
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 5, 3:15 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 PM CDT SUN MAY 5 2002 ...THUNDERSTORM CHANCES THE MAIN CONCERN THIS FORECAST... MOISTURE FEEDS OVER THE AREA THROUGH WEDNESDAY MORNING UNTIL A FRONT BEGINS MOVING THROUGH THE AREA. UNTIL THEN...THE COMBINATION OF WARM AIR AND INCREASED MOISTURE WILL PRESENT PROLONGED THREAT FOR THUNDERSTORMS BENEATH A SOUTHWEST H500 FLOW. THE MAIN CONCERN WILL BE HOW MUCH OF A CAPPED ATMOSPHERE IS PRESENT EACH PERIOD. THE PRESENCE OF WARM AIR...PLENTY OF MOISTURE...AND AN UPPER LEVEL TRIGGER WILL SUPPLY THE INGREDIENTS THAT WILL ALLOW ANY STORM THAT DEVELOPS TO POTENTIALLY BECOME SEVERE. BY WEDNESDAY NIGHT THE FRONT SHOULD STABILIZE THE AREA AND REDUCE THE MOISTURE ENDING THE THUNDERSTORM THREAT. BY FRIDAY...THE SOUTH FLOW BEGINS TO RETURN...WITH A CHANCE FOR THUNDERSTORMS IN THE WARM ADVECTION. ANOTHER COLD FRONT ON SUNDAY WILL ALSO BRING A CHANCE WITH LOW LEVEL CONVERGENCE. ROGERS .TOP...NONE
KSZ008>012-020>024-026-034>040-054>056-058-059-052200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 100 PM CDT SUN MAY 5 2002 SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD REMAIN ALERT TO THE WEATHER. ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS NORTH CENTRAL KANSAS...AND THEN OVER NORTHEAST AND EAST CENTRAL KANSAS OVERNIGHT. ALTHOUGH THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...TORNADOES CAN NOT BE RULED OUT. CURRENT INDICATIONS ARE THAT THE GREATEST THREAT FOR SEVERE STORMS IS ACROSS NORTH CENTRAL KANSAS. A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS NORTH CENTRAL NORTHEAST AND EAST CENTRAL KANSAS. MEANWHILE...LOW PRESSURE AND A DRY LINE HAVE DEVELOP OVER THE HIGH PLAINS OF COLORADO. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE DURING THE LATE AFTERNOON AND THEN MOVE EAST ACROSS NORTH CENTRAL THIS EVENING...AND EVENTUALLY NORTHEAST AND EAST CENTRAL KANSAS OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST FROM THE NATIONAL WEATHER SERVICE IN TOPEKA ON THIS POTENTIAL SEVERE WEATHER EVENT. WOLTERS
The Topeka radar (KTWX), 45 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290794, 5290795, 5290796, 5290797, 5290798.